Results 1 to 2 of 2

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Unhappy Prozac withdrawal & reinstatement (GI Issues)

    So I made the mistake of going from being on 40mg of prozac for a year to 0 mg cold turkey around Nov. 24. Withdrawal symptoms didn't kick in until about 3 weeks later when I had terrible diarrhea in the morning. Since then, I've had daily GI upsets including diarrhea, painful trapped wind at night, indigestion, abdominal cramps, etc. Along with this (or maybe caused by these symptoms) my anxiety has come back with a vengeance and I've had tons of crying spells and constant flu like symptoms. About 7 weeks through being off, I couldn't take it and went back to the doctor who prescribed me on 20mg of Prozac which i've been taking for 3 days now. I know it's relatively soon to tell any difference, but my GI upsets have been continuing and I read that withdrawal symptoms should go away within 1-3 days of reinstating the drug. Could I have messed up my body permanently and given myself IBS? Or do I just need to be patient? Has anyone else had issues like this that they can give me advice on? I'm very healthy, generally work out 3-4 times a week, normal BMI, lactose-free diet. I got all types of tests and everything has come out normal so could this be because of the prozac? I never had any of these IBS-like symptoms before taking prozac or while on it.

  2. #2
    Join Date
    Jun 2008
    Posts
    1,025

    Re: Prozac withdrawal & reinstatement (GI Issues)

    For some people, reinstatement can take 2-3 months to work again - stick at it. If you want to come off prozac in future, its best to taper 10% at a time - using liquid if available. This process can take well over a year but it can minimise withdrawal symptoms. Of course, many GPs seem to think its possible to taper extremely quickly or even go cold turkey - although prozac has a long half life this did not stop me experiencing 8 months of bad depression after stopping it in the past - and it only went away when I started taking the drug again.
    __________________
    Today's mood rating - calculation in progress.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. prozac withdrawal
    By rossthekid in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 29-06-14, 22:23
  2. prozac sleeping issues.
    By megan82584 in forum Fluoxetine / Prozac
    Replies: 5
    Last Post: 06-02-14, 09:43
  3. Pregabalin Withdrawal issues
    By WembleyBear in forum Pregabalin / Lyrica
    Replies: 4
    Last Post: 08-01-14, 16:20
  4. SSRI issues - Prozac and Lexapro
    By thisgoesupto11 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 1
    Last Post: 16-08-11, 17:19
  5. Prozac withdrawal Is this normal?
    By SaraKate in forum Fluoxetine / Prozac
    Replies: 5
    Last Post: 11-12-08, 18:06

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •